This is page 1 of 1 (This thread has 19 messages.)
Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
Before having my children, I was on the pill with no problems. When I fell pregnant with my first son, I had hyperemesis gravidarum. I was hospitalised, rehydrated, medicated etc. After his birth, I found that the pill badly affected my mood, and I became depressed on the two occassions I tried it (it also made me feel horrendously sick). Then I fell for my youngest son, and had very severe hyperemesis (nearly went into kidney failure before the right medication was found). Ever since his birth, I have suffered terribly with my cycle.
Sometimes it's six weeks long, sometimes three. All of my PMT symptoms have got worse (nausea at ovulation is a particular favourite), but particularly this awful rage that I feel inside. I have to bite my tongue so hard sometimes not to be a complete bitch to everyone. I snap before I think, and end up bawling at my children. I have been to see the GP multiple times, and he always suggests trying another pill or taking a different antidepressant. The problem with AD's is that they absolutely kill my sex drive, and the pill makes me very depressed and sick.
I have tried the whole evening primrose oil/starflower supplement thing, but it hasn't made any real difference. I am so fed up with being on this rollercoaster. Has anyone been in a similair situation and found something that worked?
I'll watch with interest. Another wild PMT sufferer, combined with acne that I know is hormone related but that no doctor is ever interested in. And yes, its the whole cycle, there is no pre- about it.
op, you have my sympathies. i have been on mini pill for 2 yrs, no breaks and no periods.
my dd is 7. Before her, even when i wasn't on pill my periods were ok. I have had a few since coming off the pill and they have been horrendous.
Seems you have tried all the recommendations. I keep getting severe migraines that last 2 days before my period, and some days, about 4 days before i feel like someone has hit me over the head and i feel almost comatose. with the migraine all i want to do is eat, cos you think food wil help ( my excuse) but it doesn't.
would you consider that light thingy, it does look good.
Hi Chicken, have you thought about the Mirena coil, it's hormone based and promises to regulate periods to the point where they cease, deminishes the symptoms of PMT and is also a contraceptive. It doesn't suit all as some women are sensitive to the hormone, others have seen it as a miracle. I'm sure it's worth investigating with your GP or FPC.
I haven't been as bad as you, but it has been bad, but green smoothies have done the trick for me. I have no physical or emotional symptoms at all now. Getting the right nutrients into your body is really important to help ward off PMT
I know how you feel, since having DS2 my periods have beena nightmare.
A few days before i get hysterical and feel nothing but dispare and rage, i scream, shout and have eneded my relationship before over nothing.
I also get the acne <looks at current chin explosion> my skin is usually perfect but not when im on my period its horrible.
I aslo have a problem (which is the worst) of horrible sweating, i have to change clothes and wash half way through the day and the armpits of my clothes smell and it wont come out.
I also get the nausea and really achey joints.
I can have any sort of combined pill after a long history of blood clots on my lungs, progesterone (the non contraceptive pill) seemed to ease it a bit but isnt a long term thing and the after effects when it stops are just horrible.
The contraceptive POP makes me bleed continuously.
Im terrified of any coil in case i get the constant bleeding, i had the depo injection once and had bleeding solidly for 2 yrs and was very ill.
I need something sorted, i have even considered asking for a hystorectomy to stop my periods but im only 22 so it doesnt seem like a sensible idea.
Titsalina- look into the Mirena, unlike the copper coil it reduces/stops the monthly bleeding. I have a really light period every 8-10 weeks and no pmt! Although there are other side effects you would need to be aware of.
You poor thing, I do feel for you, as I suffered in the same way - this awful "red mist" that came down sporadically for the two weeks after ovulation that left me furious, raging and spoiling for a fight. It got a lot worse after having kids. It's called Pre-Menstrual Dysphoric Disorder and it's a nightmare! I ended up seeing the doctor when it got to the point where my relationships with both my DH and DCs seemed in genuine jepoardy, I felt like a real Jeckyll and Hyde character. I'm convinced that women who were sent to sanitoriums or burned as witches in ages past were PMDD sufferers. It's so out of character for me, but utterly out of control. The only thing that has worked for me (and I tried everything) is a very low dose of Prozac daily. I know that you say ADs didn't work for you, but what brand and dosage did you use. I still get the occasional bout of PMDD but it has down-graded to grumpiness and the Prozac allows me to detach from it and talk myself down. Prior to that I was so embroiled that it was everybody else's problem not mine. I do feel for you, and your family, but take small comfort that you're not alone and there is support and help out there.
Thanks for all the advice IvaNighSpare - I have been put on Citalopram whenever I've tried AD's, it seems to be the AD in vogue at the moment! The mirena coil is something I have been thinking about for a while. TBH, I am afraid of the symptoms getting worse. Perhaps I should get myself down to harass the GP again. Perhaps if I go this week he will see murder in my eyes and take me seriously. If you come across any stories in the papers about a midlands GP being stapled to his desk, you'll know that I went....